Get E-Book on COVID-19

Q. My hair is thinning out with excess hairfall. How to fix my problem?

Answered by
Dr. Bincy Varghese
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jun 07, 2020 and last reviewed on: Jun 20, 2020

Hi doctor,

I am a 17-year-old male. Since I started to grow my hair, I began to realize how thin it is naturally. Is there any way to thicken it up? But the main concern is that since I have grown it, I started to experience excessive shedding. By only passing my hand on my head I would get on average 15 hairs. The pattern stopped for a while, but my hair is thinning a lot on the sides. I can see across my scalp easily by lifting the hairs on the side of my head, (lateral sides, on top of ears, and the regular pattern baldness zones). It has become excessively thin. Please help.

Dr. Bincy Varghese

Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

From the information given it seems you are experiencing the early signs of male pattern hair loss. This is a very common condition and there are many factors responsible, one of them being genetic. If you have other family members with similar patterned hair loss the chances for you to develop it increase too. Due to the effect of the male hormone on the hair cycle, over a period of time, the hair follicle starts shrinking and so the hair which comes out is thinner and more fragile and breaks easily. Also, the growing phase of the hair is shortened, so your hair does not grow as long it used to and becomes shorter and wispier.

Being just 17 years old I am sure it must be worrying you a lot. But do not be disheartened. There are several treatment options available and the sooner we start the treatment the better the chances of reducing further hair loss, thinning, and increasing regrowth.

A combination of oral supplements to boost hair growth along with application of lotions containing Minoxidil 5% to begin with will be the best course of action in my opinion. Oral Finasteride, which is the male hormone blocker, is used frequently. Applications with Finasteride are available too. This will be prescribed by your treating doctor after assessing the extent of thinning and discussing the side effects, etc.

Several preparations of bio-peptides and other natural ingredients like saw palmetto extract, melatonin, etc are also available to boost the hair growth. PRP (platelet-rich plasma) is a popular procedure which is often used in combination with medical treatment to stimulate hair growth further. Usually, a combination of treatments is suggested after the clinical evaluation. But using the applications regularly is the key to good results. Hair regrowth takes a few months to show and you will have to be patient to see the benefit of the treatment.

I hope this helps.


Was this answer helpful?

 | 

Related Questions:
Kindly suggest ways to grow more hair.
Please explain the side effects of Finasteride.
Please suggest the best treatment for baldness.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My urologist recommended Finasteride for four weeks before TURP. Is there any alternative medicine?

Query: Hello doctor,I will be having prostate TURP surgery in five weeks. My Urologist has recommended daily Finasteride four weeks before to reduce bleeding during the surgery then stop. I am worried that Finasteride has been linked to prostate cancer. Is this true? Is there an alternative medication to r...  Read Full »

Are Minoxidil and Finasteride effective in hairfall treatment?

Query: Hello doctor, I was suffering from hair fall. My hair is very thin. Then I used Mintop 10, Finasteride 1 mg tablet for one month. After starting this prescription for 20 days hair is not falling. But for the last 10 days, so much hair is falling. Can I continue or stop Mintop and Finax?  Read Full »

Why do I have hair fall after surgery?

Query: Hi doctor, Last year, I noticed hair fall. Then, I had a surgery for appendix and post surgery my hair fall increased severely. I have checked vitamin D, B12 and ferritin levels. Everything is normal. Since, I am a vegetarian my doctor put me on some multivitamin tablets. I am also taking biotin tab...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.